Alert archive / Montana / Wind Advisories in 2023
Wind Advisory 8, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Oct 16, 2023, 1:25 PM MDT for 7 counties in Montana. It took effect at Oct 17, 2023, 6:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2023, 1:25 PM MDT (19:25 UTC)
- In effect from
- Oct 17, 2023, 6:00 AM MDT
- Expired
- Oct 17, 2023, 6:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Powell County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 28 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
699 WWUS75 KMSO 161925 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 125 PM MDT Mon Oct 16 2023 MTZ002-003-180000- /O.NEW.KMSO.WI.Y.0008.231017T1200Z-231018T0000Z/ West Glacier Region-Flathead/Mission Valleys- 125 PM MDT Mon Oct 16 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Flathead/Mission Valleys and West Glacier Region. * WHEN...From 6 AM to 6 PM MDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. 1 to 3 foot waves expected on Flathead Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ LBR
2 follow-up statements
230 WWUS75 KMSO 170737 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 137 AM MDT Tue Oct 17 2023 MTZ007-180000- /O.EXA.KMSO.WI.Y.0008.231017T1200Z-231018T0000Z/ Butte/Blackfoot Region- 137 AM MDT Tue Oct 17 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Butte/Blackfoot Region. * WHEN...From 6 AM this morning to 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MTZ002-003-180000- /O.CON.KMSO.WI.Y.0008.231017T1200Z-231018T0000Z/ West Glacier Region-Flathead/Mission Valleys- 137 AM MDT Tue Oct 17 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Flathead/Mission Valleys and West Glacier Region. * WHEN...From 6 AM this morning to 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. 1 to 3 foot waves expected on Flathead Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
298 WWUS75 KMSO 172346 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 546 PM MDT Tue Oct 17 2023 MTZ002-003-007-180100- /O.EXP.KMSO.WI.Y.0008.000000T0000Z-231018T0000Z/ West Glacier Region-Flathead/Mission Valleys-Butte/Blackfoot Region- 546 PM MDT Tue Oct 17 2023 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... $$ AL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Oct 16, 2:05 AM MDT, 11 hours 20 minutes earlier.
Area forecast discussion, Oct 16, 2:05 AM MDT, 11 hours 20 minutes before
Area Forecast Discussion National Weather Service Missoula MT 205 AM MDT Mon Oct 16 2023 .DISCUSSION... Another day of warm temperatures will be squeezed out today before the ridge of high pressure breaks down. Southwesterly flow aloft is bringing in moisture and high level cloud cover ahead of our next cold front. The front is still expected to arrive late tonight and into early Tuesday morning. The front and associated trough of low pressure will bring rain showers and gusty winds to much of western Montana and north-central Idaho. High resolution models show most of the rain wrapping up by early afternoon on Tuesday. The winds are expected to remain elevated through Tuesday evening. Valleys are likely to see wind gusts of 25-35 mph, with ridge tops and high terrain seeing gusts of 30-40 mph. Winds will create choppy conditions on area lakes, including Flathead Lake. The cooler temperatures behind the front will be short lived as high pressure rebuilds on Wednesday. Ensemble forecast models are in agreement that high pressure will last through the remainder of the week and into the first half of the weekend. Warming temperatures are expected under this ridge, with highs climbing to near 15 degrees above average. Record high temperatures are even a possibility for some locations on Thursday and Friday. Missoula is one spot that will be close to record highs late this week. While some timing differences remain between operational forecast models, a breakdown of the ridge is expected in the Sunday to Monday time period. The arrival of a trough of low pressure will bring cooler temperatures and the chance of precipitation. Temperatures are likely to drop back to near and below average to begin next week. /KS && .AVIATION...High level cloud cover will continue to stream in from the west through the day today. This cloud cover is associated with a trough of low pressure that will arrive early on Tuesday. The trough will bring rain showers and gusty winds to area terminals after 17/06z. Winds will gust 20-30 knots for most of the daylight hours on Tuesday. /KS && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.